fbpx

Cancer Patient with Question and Answer

Dr. Loaiza-Bonilla Question and Answer

Q.  I'm doing clean up chemo. I'm taking Xeloda pills only; 2 weeks on, one week off.  I'm nauseated, weak, tired, sleepy, and feel somewhat off. Is there anything I should ask my doctor for that will combat some of these side effects?

A.  Based on your question, it seems you are undergoing 'adjuvant' chemotherapy with Capecitabine. This drug can cause many of the symptoms you are mentioning, especially fatigue and nausea. Physical activity, exercise and Ginseng tea (https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3888141/) may help to improve fatigue. Also, nausea can be well managed with medications. Please discuss with your physician before starting an exercise program and any medication.

Dr. Loaiza-Bonilla is an ABIM certified specialist in Medical Oncology, Hematology and Internal Medicine. He has extensive clinical and research experience with a focus in precision oncology and translational-based trials, as well as the multidisciplinary comprehensive care of patients suffering from gastrointestinal and neuroendocrine malignancies. Dr. Loaiza-Bonilla provides expert second opinions (locally and internationally), clinical trial guidance, as well as recommendations regarding the integration of personalized cancer genomics, biosimilars, pharmacoeconomics and the concomitant use of complementary/integrative medicine.

Latest Developments in Cancer

Leave a Comment

Your email address will not be published. Required fields are marked *

Previous reading
Melanoma-Risk Factors, Detection, Prognosis
Next reading
Massive Bio attends, as well as sponsors the ACCC 44th Annual Meeting and Cancer Center Business Summit